MAUDE Adverse Event Report: BOSTON SCIENTIFIC - MAPLE GROVE INNOVA¿; STENT, SUPERFICIAL FEMORAL ARTERY

BOSTON SCIENTIFIC - MAPLE GROVE INNOVA¿; STENT, SUPERFICIAL FEMORAL ARTERY
Model Number H74939293061830
Medical Device Problem Codes Entrapment of Device (1212); Activation, Positioning or Separation Problem (2906)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 02/07/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Age at time of event: 18 years or older.(b)(4).Device evaluated by mfr: the device has not been received for analysis.Upon receipt and completion of the failure analysis of the complaint device, if there is any further relevant information from that review, a supplemental medwatch will be filed.(b)(4).
 
Event or Problem Description
It was reported that stent deployment difficulties and catheter entrapment occurred.Vascular access was obtained via a contralateral approach using a 6f introducer sheath.The chronically total occluded 30cm target lesion was located in the severely tortuous and severely calcified superficial femoral artery (sfa).Intravascular ultrasound (ivus) was used and a non-bsc guidewire was crossed to the lesion.Then the guidewire was exchanged to another non-bsc guidewire for stronger support.After predilation with a 4mm balloon catheter, a 6mm-180mm/130cm innova¿ stent was advanced to the distal sfa.While attempting to release the stent, the response of the thumbwheel was not good and the dial of the thumbwheel stopped without reaching in 12cm.The white arrow was observed.Then the pull grip was pulled to deploy the stent, but it stopped deploying about the remaining 3cm of the stent.Finally the stent was deployed by pulling the whole delivery system.Upon withdrawal, the stent delivery system got stuck on the guidewire.After several attempts, the device was pulled out with the guidewire together.Then the guidewire was crossed again to the lesion and a non-bsc stent was placed in the proximal lesion.The procedure was completed successfully.No patient complications were reported and the patient status was fine.
 
Additional Manufacturer Narrative
Updated: device avail.For eval; returned to mfr.On; device returned to mfr; device evaluated by mfr; eval summary attached; method codes; result codes; conclusion codes device evaluated by mfr: returned product consisted of an innova self-expanding stent delivery system (sds) with a.014 guidewire inside of the device.The outer shaft, middle shaft, inner sheath and the remainder of the device were checked for damage.The outer sheath had a slight buckling at the nosecone.The stent was not returned.The guidewire that was frozen in the device was protruding out of the distal end approximately 17 cm from the tip and protruding out of the proximal end approximately 123 cm.The device was viewed and the handle was opened to find additional damage.It was noticed that the proximal inner was prolapsed.Inspection of the remainder of the device, apart from the observed damage, revealed no other damage or irregularities.The manufacturing batch record review confirmed that the device met all material, assembly and performance specifications.The most probable cause is operational context as device performance was limited due to anatomical/procedural factors.(b)(4).
 
Event or Problem Description
It was reported that stent deployment difficulties and catheter entrapment occurred.Vascular access was obtained via a contralateral approach using a 6f introducer sheath.The chronically total occluded 30 cm target lesion was located in the severely tortuous and severely calcified superficial femoral artery (sfa).Intravascular ultrasound (ivus) was used and a non-bsc guidewire was crossed to the lesion.Then the guidewire was exchanged to another non-bsc guidewire for stronger support.After predilation with a 4 mm balloon catheter, a 6 mm-180 mm/130 cm innova¿ stent was advanced to the distal sfa.While attempting to release the stent, the response of the thumbwheel was not good and the dial of the thumbwheel stopped without reaching in 12 cm.The white arrow was observed.Then the pull grip was pulled to deploy the stent, but it stopped deploying about the remaining 3 cm of the stent.Finally the stent was deployed by pulling the whole delivery system.Upon withdrawal, the stent delivery system got stuck on the guidewire.After several attempts, the device was pulled out with the guidewire together.Then the guidewire was crossed again to the lesion and a non-bsc stent was placed in the proximal lesion.The procedure was completed successfully.No patient complications were reported and the patient status was fine.

Brand Name
INNOVA¿
Common Device Name
STENT, SUPERFICIAL FEMORAL ARTERY
Manufacturer (Section D)
BOSTON SCIENTIFIC - MAPLE GROVE
one scimed place
maple grove MN 55311
MDR Report Key6370163
Report Number2134265-2017-01430
Device Sequence Number577810
Product Code NIP
UDI-Device Identifier08714729874058
UDI-Public(01)08714729874058(17)20190731(10)0019527257
Combination Product (Y/N)N
PMA/510(K) Number
P140028
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/07/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/31/2019
Device Model NumberH74939293061830
Device Catalogue Number39293-06183
Device Lot Number0019527257
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/31/2017
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 02/07/2017
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date03/01/2017
Supplement Report FDA Received Date05/03/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1